MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL SGL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL SGL VLV; ACCESSORIES,ARTHROSCOPIC
Model Number 72200830
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that when the inner chambers of the cannulas were being sterilized, it was found that they were discolored, with black margins/scratches and corroded/damaged at the tap aperture.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found that three cannulas were returned.There was no discoloring at the tap aperture.A scope was used to look down into the cannula and found debris in the cannula inner tube.There was no discoloration around the rotation ring.An analysis of the customer provided images revealed small dark streaks along the inside of the cannulas.It seemed the material buildup pictured was located at the rotation ring of the device.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.The complaint was confirmed.Factors that may have contributed to the reported event include improper flush valve use, use of detergents above 11 ph, or improper sterilization techniques.No containment or corrective actions are recommended at this time.

Brand Name
CANN H.F. DGNST 6MM RTBL SGL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11095827
Report Number1219602-2020-02196
Device Sequence Number630875
Product Code NBH
UDI-Device Identifier03596010573537
UDI-Public03596010573537
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200830
Device Catalogue Number72200830
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1